Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 84, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 7, 2014, 9:40 AM CDT for Marion County, Missouri. It took effect at Aug 7, 2014, 11:06 AM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 9:40 AM CDT (14:40 UTC)
- In effect from
- Aug 7, 2014, 11:06 AM CDT
- Expired
- Aug 8, 2014, 5:44 PM CDT
- In force
- 31 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 14.37 ft at Aug 7, 2014, 8:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
139
WGUS43 KLSX 071440
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
940 AM CDT THU AUG 7 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
The North River at
...Palmyra
.This Flood Warning is a result of isolated rainfall amounts
up to 5 inches in the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-081440-
/O.NEW.KLSX.FL.W.0084.140807T1606Z-140808T2244Z/
/PALM7.1.ER.140807T1606Z.140807T1800Z.140807T2244Z.NO/
940 AM CDT THU AUG 7 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* At 8:30 AM Thursday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast: the river will rise to near 14.5 feet by this afternoon
and then fall below flood stage by late this afternoon.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...Co. Road 333, east of Palmyra, begins to flood.
* Impact: At 13.0 feet...FLOOD STAGE. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/08 08/09 08/10 08/11 08/12
North River
Palmyra 13.0 10.93 9.0 5.9 5.0 4.6 4.2
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$4 follow-up statements
245
WGUS83 KLSX 071954
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT THU AUG 7 2014
...The flood warning continues for the following rivers in
Missouri...
North River at Palmyra affecting Marion County
.This Flood Warning is a result of 3 TO 6 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-081954-
/O.EXT.KLSX.FL.W.0084.000000T0000Z-140809T0000Z/
/PALM7.1.ER.140807T1624Z.140807T1745Z.140808T0000Z.NO/
254 PM CDT THU AUG 7 2014
The Flood Warning continues for
the North River at Palmyra
* until Thursday evening.
* At 2:30 PM Thursday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Forecast: The river crested at 13.3 feet just before 1 PM and is
forecast to fall below flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/08 08/09 08/10 08/11 08/12
North River
Palmyra 13.0 13.20 9.8 6.7 5.7 5.7 5.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$656
WGUS83 KLSX 080100
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT THU AUG 7 2014
...The flood warning continues for the following river in Missouri...
North River at Palmyra
.This Flood Warning is a result of 3 to 6 inches of precipitation the
past 36 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-090100-
/O.EXT.KLSX.FL.W.0084.000000T0000Z-140809T0430Z/
/PALM7.1.ER.140807T1624Z.140808T0030Z.140808T0430Z.NO/
800 PM CDT THU AUG 7 2014
The Flood Warning continues for
the North River at Palmyra
* until Friday morning.
* At 7:30 PM Thursday the stage was 14.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Forecast: The river is forecast to crest near 14.4 feet this
evening and should below flood stage tonight.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/08 08/09 08/10 08/11 08/12
North River
Palmyra 13.0 14.34 10.2 6.7 5.7 5.7 5.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$746
WGUS83 KLSX 080102 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT THU AUG 7 2014
...The flood warning continues for the following river in Missouri...
North River at Palmyra
.This Flood Warning is a result of 3 to 6 inches of precipitation the
past 36 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-090100-
/O.COR.KLSX.FL.W.0084.000000T0000Z-140809T0430Z/
/PALM7.1.ER.140807T1624Z.140808T0030Z.140808T0430Z.NO/
800 PM CDT THU AUG 7 2014
The Flood Warning continues for
the North River at Palmyra
* until Friday morning.
* At 7:30 PM Thursday the stage was 14.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Forecast: The river is forecast to crest near 14.4 feet this
evening and should fall below flood stage tonight.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/08 08/09 08/10 08/11 08/12
North River
Palmyra 13.0 14.34 10.2 6.7 5.7 5.7 5.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$301
WGUS83 KLSX 081734
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CDT FRI AUG 8 2014
...The flood warning is cancelled for the following river in Missouri...
The North River at
...Palmyra
&&
MOC127-081804-
/O.CAN.KLSX.FL.W.0084.000000T0000Z-140809T0430Z/
/PALM7.1.ER.140807T1624Z.140808T0030Z.000000T0000Z.NO/
1234 PM CDT FRI AUG 8 2014
The Flood Warning is cancelled for
the North River at Palmyra.
* At 11:30 AM Friday the stage was 7.1 feet.
* Flood stage is 13.0 feet.
* Forecast: The river crested below flood stage at 12.0 feet.
The river will fall to 6.2 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/09 08/10 08/11 08/12 08/13
North River
Palmyra 13.0 7.13 6.2 5.7 5.6 5.7 5.7
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 7, 6:38 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 6:38 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 638 AM CDT Thu Aug 7 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 339 AM CDT Thu Aug 7 2014 A convectively enhanced vort max was located over west-central MO early this morning and is part of a larger storm system now making its way thru the central CONUS. Around this convectively enhanced vort was a large rain shield with numerous imbedded thunderstorms and this area was moving very slowly east. Extending to the east thru northeast MO and southwestern IL was a rather solid band of thunderstorms from a region of h850 moisture convergence and this was moving slowly to the northeast. Temps were in the upper 60s and lower 70s areawide. The forecast will be based primarily on the convectively enhanced vort max's progged track, which takes it nearly due east thru the heart of our region today. This rather large area of decent lift, when combined with precipitable water values around 2 inches, will result in a steady and widespread rain for many locales...once the rain moves in. With the slow rate of progress east, don't look for this area of widespread rain to move into the STL metro or southeast MO until a few hours after sunrise later in the morning, and into southwest IL towards midday or early this afternoon...after the initial band of convection currently over them moves out around or shortly after sunrise. Ultimately, have forecast hi-end likely or categorical PoPs for the entire area. Widespread rainfall amounts of 1-2" with localized higher amounts have already been observed in northeast MO based on combo of radar estimates and gage interrogation. Gages strongly suggest ground truth is a split between dual-pol and legacy radar estimates. While heavy rainfall amounts are still expected--on the order of an additional 1-2" with localized higher amounts--believe that much of this rainfall will fall over a large enough time span to not warrant a Flash Flood Watch at this time. Have instead added localized heavy rainfall to the forecast. The thick cloud cover and rain will keep temps at bay, with peak readings from the mid 70s to the lo 80s for much of our region. The best chance at some recovery will be out in central MO. TES .LONG TERM: (Tonight through Wednesday) Issued at 339 AM CDT Thu Aug 7 2014 The shortwave currently over northwest Missouri will continue moving slowly east and should be over central Illinois by 12Z Friday. The low level circulation will become detached from the mid-upper level shortwave. Models still seem to be having trouble with the ultimate track of the system, but the NAM still looks pretty reasonable with the next shortwave (currently over North Dakota) slipping down into the Upper Midwest and drawing the low level low pressure system slightly northward late Thursday night. Moisture convergence continues where the low level jet intersects the 850mb baroclinic zone over the area. Expect widespread showers and thunderstorms across the area as a result. Have increased PoPs across northern zones to categorical with 60-70% across the rest of the area. The low level circulation drifts slowly east Friday into Saturday, continuing to produce scattered showers and thunderstorms as it goes. The low should be clear of area by Saturday night. As mentioned in previous discussions, temperatures through Saturday will be highly dependent on rainfall, but generally expect near or slightly below climatological highs in the mid and upper 80s through Saturday with lows in the mid 60s to low 70s. Medium range guidance can't seem to figure out whether it wants the mid and upper level flow to be zonal or meridional next week. Yesterday' model runs were zonal where tonight's GFS and ECMWF runs are more meridional with a sharp ridge developing over the Rockies as early as Sunday night on the GFS and by Monday on the ECMWF. This amplified pattern has the Mississippi Valley in northwest flow aloft which would keep temperatures somewhat cooler. In this pattern it's probable we'd be drier than in zonal flow. Given the model uncertainty, have tried to maintain some chance/slight chance PoPs at least during the daytime through Wednesday with near climo temperatures. Carney && .AVIATION: (For the 12z TAFs through 12z Friday Morning) Issued at 638 AM CDT Thu Aug 7 2014 A fairly persistent rain and a trend towards lower CIGs will prevail at the TAF sites thru tonight. IFR CIGs are over UIN now and don't see much opportunity for improvement given setup. Looks like COU and STL metro sites will see mostly MVFR conditions today and this evening and deteriorate into IFR overnight. A gradual trend towards less rain is anticipated heading into late tonight. East winds are expected to prevail for UIN and STL metro sites thru the valid period, while COU's proximity to main system and its associated low pressure will result in a variable wind direction. Specifics for KSTL: Rain will move in by 13z and then prevail for several hours after. Do not think there will be much opportunity for the rain to breakup enough to remove mention until late tonight with very slow propagation of system eastward. Otherwise, look for deteriorating conditions to MVFR with onset of rain and eventually IFR late tonight. East winds will prevail thru the valid period. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 7, 5:27 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT THU AUG 7 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 527 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER SOME STORMS MAY BE STRONG...CAPABLE OF PRODUCING HAIL AND STRONG GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS CONTINUES ACROSS MUCH OF THE AREA THROUGH TUESDAY. STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS CONTINUE TO BE POSSIBLE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CARNEY
In the hours before
Local storm report, Aug 7, 7:25 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM HEAVY RAIN HANNIBAL 39.71N 91.38W
08/07/2014 M4.25 INCH MARION MO TRAINED SPOTTER
TOTAL RAINFALL SINCE 1030 PM WEDNESDAY.
&&
DYELocal storm report, Aug 7, 7:50 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN BELLEVILLE 38.53N 90.00W
08/07/2014 M2.32 INCH ST. CLAIR IL TRAINED SPOTTER
TOTAL RAINFALL SINCE YESTERDAY.
&&
DYELocal storm report, Aug 7, 8:44 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
844 AM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN PALMYRA 39.80N 91.52W
08/07/2014 M5.00 INCH MARION MO TRAINED SPOTTER
TOTAL RAINFALL SINCE YESDTERDAY.
&&
DYELocal storm report, Aug 7, 8:45 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 AM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN 3 N HANNIBAL 39.75N 91.38W
08/07/2014 M3.50 INCH MARION MO TRAINED SPOTTER
RAINFALL TOTAL SINCE 8PM YESTERDAY.
&&
DYENearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.